ROBERT R. BRINSON, M.D.
To the editor: Kotler and associates (1) recently reported the first study of the gastrointestinal effects of the acquired immunodeficiency syndrome in a series of homosexual men. Although the authors discussed the possible infectious agents responsible for the high incidence of diarrhea and weight loss in these patients, no viral, bacterial, or parasitic infections could be identified.
We have recently treated 35 patients admitted consecutively to the medical intensive care unit at University Hospital of Jacksonville, Jacksonville, Florida. Twelve patients developed diarrhea, all of whom had a serum albumin level of less than 2.5 g/dL. The remaining 23 patients maintained
Learn more about subscription options.
Register Now for a free account.
BRINSON RR. Hypoalbuminemia, Diarrhea, and the Acquired Immunodeficiency Syndrome. Ann Intern Med. 1985;102:413. doi: 10.7326/0003-4819-102-3-413_1
Download citation file:
Published: Ann Intern Med. 1985;102(3):413.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only